Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Birmingham, AL

June 11, 20125 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2012, 7:30 PM CDT for 5 counties in Alabama. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 7:30 PM CDT (00:30 UTC)
Expired
Jun 11, 2012, 8:15 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:33 PM CDTTSTM WND DMGCoker, ALTREES DOWN ON MT OLIVE ROAD NEAR HWY 82, TREE AND POWER LINE DOWN ON HONEYCUTT DRIVE AT HWY 71, TREE DOWN ON POWER LINE ALONG EDWARDIAN LANE.
Jun 11, 7:37 PM CDTTSTM WND DMGNorthport, ALTREE DOWN ON UNION CHAPEL IN NORTHPORT.
Jun 11, 7:39 PM CDTTSTM WND DMGTuscaloosa, ALTREE DOWN ALONG CRIPPLE CREEK ROAD.
Jun 11, 7:48 PM CDTTSTM WND DMGMoundville, ALMULTIPLE TREES DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS54 KBMX 120030
SVRBMX
ALC063-065-107-119-125-120115-
/O.NEW.KBMX.SV.W.0169.120612T0030Z-120612T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 815 PM CDT

* AT 728 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
  MILES NORTHWEST OF BANKHEAD LOCK AND DAM TO LAKE LURLEEN STATE PARK
  TO 5 MILES NORTH OF JENA TO ALICEVILLE TO 9 MILES NORTHWEST OF
  PANOLA...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTHPORT...TUSCALOOSA...HOLT...EUTAW...BENEVOLA...BANKHEAD LOCK
  AND DAM...JENA AND MANTUA.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 100...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3319 8832 3330 8791 3342 8770 3361 8748
      3360 8741 3349 8732 3346 8733 3332 8718
      3328 8707 3325 8707 3324 8714 3320 8720
      3313 8720 3312 8729 3301 8732 3300 8742
      3297 8742 3283 8782 3267 8838
TIME...MOT...LOC 0030Z 325DEG 35KT 3347 8743 3331 8760
          3319 8781 3311 8809 3305 8834

$$

27
2 follow-up statements
374 
WWUS54 KBMX 120044
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT MON JUN 11 2012

ALC063-065-107-119-125-120115-
/O.CON.KBMX.SV.W.0169.000000T0000Z-120612T0115Z/
GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
744 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TUSCALOOSA...
NORTHWESTERN SUMTER...SOUTHERN PICKENS...NORTHERN HALE AND NORTHERN
GREENE COUNTIES UNTIL 815 PM CDT...

AT 739 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BANKHEAD LOCK AND DAM
TO TUSCALOOSA TO 5 MILES EAST OF JENA TO 6 MILES WEST OF MANTUA TO
PANOLA...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  EUTAW...MCFARLAND MALL...UNION...NEW WEST GREENE...SHELTON STATE
  COMMUNITY COLLEGE...WEST GREENE...KNOXVILLE...BROOKWOOD...LAKE
  WILDWOOD AND MOUNDVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 100...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
TUSCALOOSA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3314 8833 3324 8793 3336 8763 3354 8737
      3349 8732 3346 8733 3340 8727 3332 8718
      3328 8707 3325 8708 3320 8720 3313 8720
      3312 8729 3301 8732 3300 8742 3297 8742
      3283 8782 3267 8838
TIME...MOT...LOC 0043Z 325DEG 35KT 3336 8735 3320 8752
          3308 8773 3300 8801 3295 8826

$$

27
353 
WWUS54 KBMX 120105
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT MON JUN 11 2012

ALC107-120115-
/O.CAN.KBMX.SV.W.0169.000000T0000Z-120612T0115Z/
PICKENS AL-
805 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PICKENS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3289 8836 3304 8782 3335 8721 3330 8715
      3327 8707 3325 8708 3320 8720 3313 8720
      3313 8728 3312 8729 3301 8732 3300 8742
      3297 8742 3283 8782 3267 8838
TIME...MOT...LOC 0105Z 325DEG 35KT 3318 8720 3302 8737
          3290 8758 3282 8786 3278 8811

$$

ALC063-065-119-125-120115-
/O.CON.KBMX.SV.W.0169.000000T0000Z-120612T0115Z/
GREENE AL-HALE AL-SUMTER AL-TUSCALOOSA AL-
805 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TUSCALOOSA...NORTHWESTERN SUMTER...NORTHERN HALE AND CENTRAL GREENE
COUNTIES UNTIL 815 PM CDT...

AT 801 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VANCE TO LOW GAP TO
MOUNDVILLE TO EUTAW TO GAINESVILLE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAGLER.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 100...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PORTIONS OF TUSCALOOSA COUNTY. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3289 8836 3304 8782 3335 8721 3330 8715
      3327 8707 3325 8708 3320 8720 3313 8720
      3313 8728 3312 8729 3301 8732 3300 8742
      3297 8742 3283 8782 3267 8838
TIME...MOT...LOC 0105Z 325DEG 35KT 3318 8720 3302 8737
          3290 8758 3282 8786 3278 8811

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:00 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 11, 7:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON JUN 11 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

THE UPPER TROF WHICH HAS BROUGHT COPIOUS AMOUNTS OF RAINFALL TO
PORTIONS OF SOUTH ALABAMA THE PAST FEW DAYS...HAS FINALLY SHIFTED
FAR ENOUGH EAST TO PUSH THE DEEPER MOISTURE INTO GEORGIA. IN ITS
WAKE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS
CENTRAL ALABAMA THIS AFTERNOON AND DRIER AND WARMER AIR MOVES IN
ALOFT. THE MAIN WEATHER PLAYER TONIGHT IS THE MCS CURRENTLY MOVING
INTO WESTERN TENNESSEE. THIS LINE OF CONVECTION WILL CONTINUE TO
TRACK SOUTHEAST AND REACH THE NORTHWEST TIP OF ALABAMA AROUND 5 PM.
THE POSSIBILITY OF SEVERE STORMS HAS ALREADY BEEN ADDED TO THE
HAZARDOUS WEATHER OUTLOOK FOR THE NORTHWEST PORTION OF CENTRAL
ALABAMA. IF THIS LINE HOLDS TOGETHER AS IT APPROACHES THE I-20
CORRIDOR...RAIN CHANCES WILL NEED RAISED FOR AREAS ALONG I-20 AND
AREAS SOUTHWARD.

TUESDAY CONTINUES TO BE A RATHER CHALLENGING DAY TO FORECAST. THE
MCS MOVING INTO ALABAMA THIS EVENING MAY HAVE A BIG IMPACT ON
WEATHER ON TUESDAY. THE MODELS ARE SHOWING A WEAK COLD FRONT
MOVING INTO NORTH ALABAMA ON LATE TUESDAY AFTERNOON...BUT NOT SURE
THIS FEATURE WILL PROVIDE ENOUGH LIFT TO PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS. ANOTHER MCS COULD DEVELOP FARTHER SOUTH AND
AFFECT THE WEST AND SOUTHWEST...BUT LOW LEVEL FLOW AHEAD OF THE
COLD FRONT IS WESTERLY...WHICH IS NOT CONDUCIVE FOR AN UPSTREAM
MCS. MOS GUIDANCE IS CARRYING 50-60 PERCENT POPS FOR TUESDAY...AND
WILL FORECAST LIKELY RAIN CHANCES FOR ALL COUNTIES.

THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD TUESDAY NIGHT AND
WEDNESDAY AS MAIN SHORT WAVE TROF PUSHES OFF THE ATLANTIC COAST.
THIS FRONT WILL MOVE TO NEAR THE I-85 CORRIDOR...AND SMALL RAIN
CHANCES KEPT IN FOR THE EXTREME SOUTHERN COUNTIES. BY THURSDAY AN
EASTERLY WAVE WILL MOVE INTO GEORGIA AND BRING DEEPER MOISTURE
BACK INTO EAST ALABAMA...AND RAIN CHANCES WILL INCREASE SLIGHTLY
ACROSS EAST ALABAMA.

.LONG TERM...FRIDAY THROUGH MONDAY.

BY FRIDAY A COOLER LOW LEVEL EASTERLY FLOW WILL ESTABLISH ITSELF
ACROSS CENTRAL ALABAMA. THERE IS NOT MUCH FORCING FOR CONVECTION
ON FRIDAY...BUT ENOUGH MOISTURE AVAILABLE FOR SMALL RAIN CHANCES.
AN UPPER RIDGE TO THE NORTH OF ALABAMA WILL PUSH SOUTHWARD AS A
SHORT WAVE TROF MOVES ACROSS THE GREAT LAKES REGION. THIS WILL
PUSH DEEPER MOISTURE TO THE SOUTH AND WEST OF AREA ALONG WITH
RISING UPPER HEIGHTS...AND BOTH THE GFS AND ECMWF SHOW VERY LITTLE
IF ANY PRECIPITATION SATURDAY THROUGH MONDAY...AND REMOVED RAIN
CHANCES FOR THESE DAYS. A CONTINUED LOW LEVEL EASTERLY FLOW SHOULD
KEEP TEMPERATURES NEAR NORMAL.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA
OVER THE NEXT SEVERAL HOURS. HAVE TIMED OUT PROGRESSION AT
TCL...BHM...EET AND ANB. EXPECT AN HOUR OF SEVERE WIND GUSTS AND
REDUCED VIS...FOLLOWED BY A COUPLE HOURS OF RAIN. AHEAD OF THE
LINE...ISO TO SCT TS ARE POSSIBLE...AND MOST LIKELY TO AFFECT ANB
AND BHM. THESE STORMS COULD BE STRONG WITH GUSTY WINDS. EXPECT THE
LINE OF TS TO GRADUALLY WEAKEN THROUGH THE EVENING HOURS...AND NOT
BE AS INTENSE WHEN AFFECTING MGM AND TOI. HAVE INCLUDED A PERIOD OF
SHOWERS THERE...AS CONFIDENCE IN THUNDER IS TOO LOW AT THIS TIME.

EXPECT FOG TO DEVELOP AS THIS SYSTEM QUICKLY PUSHES SOUTHWARD
TONIGHT...WITH VIS BEGINNING TO DROP AFTER 06Z. HOW FAR VIS DROP
WILL DEPEND ON WHETHER CIGS CLEAR AND HOW MUCH RAINFALL OCCURS. BOTH
OF THOSE ARE LOOKING FAVORABLE AT THIS TIME FOR FOG AREAWIDE. HAVE
INCLUDED 3-4SM AT NORTHERN TERMINALS AND 5SM AT MGM AND TOI. FOG
WILL LIFT AFTER SUNRISE. AS A COLD FRONT CROSSES THE AREA
TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
DEPENDING ON FRONTAL TIMING...TS COULD BE LESS LIKELY ACROSS
NORTHERN TERMINALS.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  86  66  89  64 /  40  60  20  10  10
ANNISTON    69  87  68  89  66 /  30  60  30  10  10
BIRMINGHAM  71  86  69  89  68 /  40  60  20  10  10
TUSCALOOSA  72  88  71  91  68 /  40  60  30  10  10
CALERA      69  86  70  90  68 /  30  60  30  20  10
AUBURN      68  89  70  89  69 /  30  60  30  30  10
MONTGOMERY  71  87  72  92  71 /  30  60  30  30  20
TROY        71  87  69  90  68 /  30  60  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 3:32 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT MON JUN 11 2012

ALZ011>015-017>050-122045-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
332 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING SOUTHEAST FROM
NORTHERN MISSISSIPPI AND WESTERN TENNESSEE WILL BE POISED TO MOVE
INTO NORTHWESTERN ALABAMA EARLY THIS EVENING. IF THE LINE
MAINTAINS ITS STRENGTH...DAMAGING STRAIGHT LINE WINDS WILL BE
POSSIBLE GENERALLY ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. TIMING
OF THE SEVERE THREAT WILL BE FROM 5PM TO 10PM. IF THE STORMS HOLD
TOGETHER...THE SEVERE THREAT COULD POSSIBLY BE EXTENDED FOR AREAS
EAST OF THIS LINE AS WELL...AND INTERESTS SHOULD MONITOR THE
LATEST TRENDS THROUGH THE EVENING REGARDING THESE STORMS. THE LINE
OF STORMS IS EXPECTED TO GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME
HEATING LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY LATE THIS AFTERNOON THROUGH THIS EVENING.

In the hours before

Local storm report, Jun 11, 6:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

&&
Local storm report, Jun 11, 6:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

&&
Special weather statement, Jun 11, 6:56 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT MON JUN 11 2012

ALZ025-027-120045-
SHELBY AL-TALLADEGA AL-
656 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND EASTERN
SHELBY COUNTIES UNTIL 745 PM CDT...

AT 651 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HARPERSVILLE...OR 8 MILES NORTH OF WILSONVILLE...
MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WILSONVILLE...
  CHILDERSBURG...
  HARPERSVILLE...
  GASTON STEAM PLANT...
  BEESWAX AT LAY LAKE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3340 8638 3342 8634 3320 8621 3312 8652
      3341 8660 3346 8638
TIME...MOT...LOC 2357Z 341DEG 6KT 3335 8647

MA
Local storm report, Jun 11, 7:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

&&
Local storm report, Jun 11, 7:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.

0615 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
06/11/2012                   MARION             AL   911 CALL CENTER

            NUMEROUS TREES DOWN IN HAMILTON.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

&&
Local storm report, Jun 11, 7:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     HAMILTON                34.14N 87.98W
06/11/2012  M61 MPH          MARION             AL   BROADCAST MEDIA

            MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:17 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega43 min
Jun 11, 7:26 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker64 min
Jun 11, 7:51 PM CDTSevere Thunderstorm WarningBMXBlount, Walker39 min
Jun 11, 7:56 PM CDTSpecial Weather StatementBMXShelby49 min
Jun 11, 7:59 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more46 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter42 min
Jun 11, 8:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby54 min
Jun 11, 8:18 PM CDTFlash Flood WarningBMXShelby, Talladega3 hr
Jun 11, 8:45 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, St. Clair, Shelby, Talladega52 min
Jun 11, 8:54 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Dallas, Perry51 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa52 min
Jun 11, 10:13 PM CDTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery47 min
Jun 11, 10:54 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Lee, Pike, Russell66 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.